Research article Special Issues

Strict Arakelov inequality for a family of varieties of general type

  • Received: 13 April 2021 Revised: 26 December 2021 Accepted: 03 January 2022 Published: 16 May 2022
  • Let $ f:\, X\to Y $ be a semistable non-isotrivial family of $ n $-folds over a smooth projective curve with discriminant locus $ S \subseteq Y $ and with general fiber $ F $ of general type. We show the strict Arakelov inequality

    $ {\deg f_*\omega_{X/Y}^\nu \over {{{\rm{rank\,}}}} f_*\omega_{X/Y}^\nu} < {n\nu\over 2}\cdot\deg\Omega^1_Y(\log S), $

    for all $ \nu\in \mathbb N $ such that the $ \nu $-th pluricanonical linear system $ |\omega^\nu_F| $ is birational. This answers a question asked by Möller, Viehweg and the third named author [1].

    Citation: Xin Lu, Jinbang Yang, Kang Zuo. Strict Arakelov inequality for a family of varieties of general type[J]. Electronic Research Archive, 2022, 30(7): 2643-2662. doi: 10.3934/era.2022135

    Related Papers:

  • Let $ f:\, X\to Y $ be a semistable non-isotrivial family of $ n $-folds over a smooth projective curve with discriminant locus $ S \subseteq Y $ and with general fiber $ F $ of general type. We show the strict Arakelov inequality

    $ {\deg f_*\omega_{X/Y}^\nu \over {{{\rm{rank\,}}}} f_*\omega_{X/Y}^\nu} < {n\nu\over 2}\cdot\deg\Omega^1_Y(\log S), $

    for all $ \nu\in \mathbb N $ such that the $ \nu $-th pluricanonical linear system $ |\omega^\nu_F| $ is birational. This answers a question asked by Möller, Viehweg and the third named author [1].



    加载中


    [1] M. Möller, E. Viehweg, K. Zuo, Special families of curves, of abelian varieties, and of certain minimal manifolds over curves, Global aspects of complex geometry, Springer, Berlin, 2006,417–450. https://doi.org/10.1007/3-540-35480-8_11
    [2] E. Viehweg, K. Zuo, Base spaces of non-isotrivial families of smooth minimal models, Complex geometry, (Göttingen, 2000), Springer, Berlin, 2002, pp. 279–328. https://doi.org/10.1007/978-3-642-56202-0
    [3] E. Viehweg, K. Zuo, On the Brody hyperbolicity of moduli spaces for canonically polarized manifolds, Duke Math. J., 118 (2003), 103–150. https://doi.org/10.1215/S0012-7094-03-11815-3 doi: 10.1215/S0012-7094-03-11815-3
    [4] W. To, S. Yeung, Finsler metrics and Kobayashi hyperbolicity of the moduli spaces of canonically polarized manifolds, Ann. Math., 181 (2015), 547–586. https://doi.org/10.4007/annals.2015.181.2.3 doi: 10.4007/annals.2015.181.2.3
    [5] Ya Deng, Steven Lu, Ruiran Sun, and Kang Zuo, Picard theorems for moduli spaces of polarized varieties, arXiv Preprint, (2019), arXiv: 1911.02973.
    [6] E. Viehweg, K. Zuo, On the isotriviality of families of projective manifolds over curves, J. Algebraic Geom., 10 (2001), 781–799.
    [7] K. Zuo, On the negativity of kernels of Kodaira-Spencer maps on Hodge bundles and applications, Kodaira's issue, Asian J. Math., 4 (2000), 279–301. https://doi.org/10.4310/AJM.2000.v4.n1.a17 doi: 10.4310/AJM.2000.v4.n1.a17
    [8] G. Faltings, Arakelov's theorem for abelian varieties, Invent. Math., 73 (1983), 337–347. https://doi.org/10.1007/BF01388431 doi: 10.1007/BF01388431
    [9] P. Deligne, Un théorème de finitude pour la monodromie, (French) [A finiteness theorem for monodromy], Discrete groups in geometry and analysis(New Haven, Conn., 1984), 1–19.
    [10] C. Peters, Arakelov-type inequalities for hodge bundles, arXiv preprint math, (2000), 0007102.
    [11] J. Jost, K. Zuo, Arakelov type inequalities for Hodge bundles over algebraic varieties. I. Hodge bundles over algebraic curves, J. Algebraic Geom., 11 (2002), 535–546. https://doi.org/10.1090/S1056-3911-02-00299-0 doi: 10.1090/S1056-3911-02-00299-0
    [12] E. Viehweg, K. Zuo, Families over curves with a strictly maximal Higgs field, Asian J. Math., 7 (2003), 575–598. https://doi.org/10.4310/AJM.2003.v7.n4.a8 doi: 10.4310/AJM.2003.v7.n4.a8
    [13] M. Green, P. Griffiths, M. Kerr, Some enumerative global properties of variations of Hodge structures, Mosc. Math. J., 9 (2009), 469–530. https://doi.org/10.17323/1609-4514-2009-9-3-469-530 doi: 10.17323/1609-4514-2009-9-3-469-530
    [14] O. Biquard, B. Collier, O. Garcia-Prada, D. Toledo, Arakelov-milnor inequalities and maximal variations of hodge structure, arXiv Preprint, (2021), arXiv2101.02759.
    [15] S. L. Tan, The minimal number of singular fibers of a semistable curve over ${\textbf{P}}^1$, J. Algebraic Geom., 4 (1995), 591–596.
    [16] K. Liu, Geometric height inequalities, Math. Res. Lett., 3 (1996), 693–702. https://doi.org/10.4310/MRL.1996.v3.n5.a10 doi: 10.4310/MRL.1996.v3.n5.a10
    [17] Y. Miyaoka, The maximal number of quotient singularities on surfaces with given numerical invariants, Math. Ann., 268 (1984), 159–171. https://doi.org/10.1007/BF01456083 doi: 10.1007/BF01456083
    [18] G. Xiao, Fibered algebraic surfaces with low slope, Math. Ann., 276 (1987), 449–466. https://doi.org/10.1007/BF01450841 doi: 10.1007/BF01450841
    [19] E. Viehweg, K. Zuo, A characterization of certain Shimura curves in t he moduli stack of abelian varieties, J. Differ. Geom., 66 (2004), 233–287. https://doi.org/10.4310/jdg/1102538611 doi: 10.4310/jdg/1102538611
    [20] E. Viehweg, K. Zuo, Numerical bounds for semistable families of curves or of certain higher-dimensional manifolds, J. Algebraic Geom., 15 (2006), 771–791. https://doi.org/10.1090/S1056-3911-05-00423-6 doi: 10.1090/S1056-3911-05-00423-6
    [21] B. Moonen, F. Oort, The Torelli locus and special subvarieties, Handbook of moduli. Vol. Ⅱ, 25 (2013), 549–594.
    [22] I. Reider, Vector bundles of rank $2$ and linear systems on algebraic surfaces, Ann. of Math., 127 (1988), 309–316. https://doi.org/10.2307/2007055 doi: 10.2307/2007055
    [23] J. A. Chen, M. Chen, On projective threefolds of general type, Electron. Res. Announc. Math. Sci., 14 (2007), 69–73.
    [24] M. Möller, Variations of Hodge structures of a Teichmüller curve, J. Amer. Math. Soc., 19 (2006), 327–344. https://doi.org/10.1090/S0894-0347-05-00512-6 doi: 10.1090/S0894-0347-05-00512-6
    [25] C. T. Simpson, Higgs bundles and local systems, Inst. Hautes Études Sci. Publ. Math., 127 (1992), 5–95. https://doi.org/10.1007/BF02699491 doi: 10.1007/BF02699491
    [26] P. Griffiths, Periods of integrals on algebraic manifolds. Ⅲ. Some global differential-geometric properties of the period mapping, Inst. Hautes Études Sci. Publ. Math., 38 (1970), 125–180. https://doi.org/10.1007/BF02684654 doi: 10.1007/BF02684654
    [27] N. Katz, T. Oda, On the differentiation of de Rham cohomology classes with respect to parameters, J. Math. Kyoto Univ., 8 (1968), 199–213. https://doi.org/10.1215/kjm/1250524135 doi: 10.1215/kjm/1250524135
    [28] K. Kodaira, Complex manifolds and deformation of complex structures, Translated from the 1981 Japanese original by Kazuo Akao. Reprint of the 1986 English edition. Classics in Mathematics. Springer-Verlag, Berlin, 2005. https://doi.org/10.1007/3-540-26961-4_2
    [29] Y. Kawamata, Minimal models and the Kodaira dimension of algebraic fiber spaces, J. Reine Angew. Math., 363 (1985), 1–46. https://doi.org/10.1515/crll.1985.363.1 doi: 10.1515/crll.1985.363.1
    [30] E. Viehweg, Weak positivity and the additivity of the Kodaira dimension for certain fiber spaces, Algebraic varieties and analytic varieties (Tokyo, 1981), Adv. Stud. Pure Math., vol. 1, North-Holland, Amsterdam, 1983, pp. 329–353.
    [31] F. A. Bogomolov, C. Böhning, H.-C. G. von Bothmer, Birationally isotrivial fiber spaces, Eur. J. Math., 2 (2016), 45–54. https://doi.org/10.1007/s40879-015-0037-5 doi: 10.1007/s40879-015-0037-5
    [32] H. Esnault, E. Viehweg, Lectures on vanishing theorems, DMV Seminar, vol. 20, Birkhäuser Verlag, Basel, 1992.
    [33] M. Popa, C. Schnell, Viehweg's hyperbolicity conjecture for families with maximal variation, Invent. Math., 208 (2017), 677–713. https://doi.org/10.1007/s00222-016-0698-9 doi: 10.1007/s00222-016-0698-9
    [34] J. Lu, S. Tan, K. Zuo, Canonical class inequality for fiberd spaces, Math. Ann., 368 (2017), 1311–1332. https://doi.org/10.1007/s00208-016-1474-2 doi: 10.1007/s00208-016-1474-2
    [35] M. Möller, E. Viehweg, K. Zuo, Stability of Hodge bundles and a numerical characterization of Shimura varieties, J. Differ. Geom., 92 (2012), 71–151. https://doi.org/10.4310/jdg/1352211224 doi: 10.4310/jdg/1352211224
  • Reader Comments
  • © 2022 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(1147) PDF downloads(76) Cited by(0)

Article outline

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog